MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the observation of a falsely elevated hcg result obtained on a patient sample on an immulite 2000 xpi instrument.The initial result was not reported to the physician(s).The sample was repeated with multiple replicates on the same instrument.The repeat results were lower than the initial results.The repeat result which was considered correct was reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely elevated hcg result.
 
Additional Manufacturer Narrative
An outside united states (ous) customer contacted a siemens customer care center to report a falsely elevated hcg result that was obtained on a patient sample on an immulite 2000 xpi instrument.Quality controls (qcs) recovered within ranges and adjustments were acceptable on the day of the event.A siemens service engineer was informed about the problem.The instrument was checked and no issues were observed.The sample probe was replaced conservatively.The limitations section of the immulite 2000 hcg instructions for use (ifu) states: "for diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2025-00034 on 07-feb-2025.Additional information 01-apr-2025: siemens evaluated the data provided.No quality control (qc) data was received for the event date.Due to the fluctuating results, the cause of the discordant result is consistent with preanalytical variables.The discordant result shows a sporadic issue.It is suspected that the sample had not been sufficiently coagulated.Hcg has a sample volume of 5 ul and the presence of fibrin can cause interference.As per the immulite 2000 instructions for use (ifu) specimen collection section: "centrifuging serum samples before a complete clot forms may result in the presence of fibrin.To prevent erroneous results due to the presence of fibrin, ensure that complete clot formation has taken place prior to centrifugation of samples.Some samples, particularly those from patients receiving anticoagulant therapy, may require increased clotting time." siemens recommended in case of reoccurrence of the reported issue, or if the sample in question is still available, to re-spin the sample and remeasure in 5 fold determination.Siemens instructions to re-spin the affected sample and re-measure in a 5 fold determination to see if the customer still obtains discordant or imprecise results have been provided to the customer by the country organization.It is unknown if the sample was retested.The country organization responded that they did not receive any new occurrences.Additionally, it was stated that the sample probe was replaced.There is a potential that the sample probe caused the discordant result.For example, when the probe hits the gel of a sample tube it is recommended to change the probe, or when the probe is contaminated due to fibrin.In this case, the sample probe was replaced proactively.Recommended preventative maintenance includes cleaning the probe or decontamination.For the discordant sample observed by the customer, the initial sample result falls into the range of 2.5 miu/ml and 750 miu/ml and the customer repeated the sample in replicates of 4, which is in alignment with the instructions in urgent field safety notice "human chorionic gonadotropin (hcg) potential carryover from high samples" (imc22-04).However, because preanalytical variables or a potential sample probe issue cannot be ruled out, it cannot be confirmed that this case is related to carryover from high hcg samples.The system is operational and the reported issue is resolved by routine troubleshooting as the customer repeated the sample to obtain the correct result.It is good laboratory practice to repeat a patient result that does not align with the clinical picture.The immulite 2000 hcg kit lot 481 is performing as intended.A product performance issue has not been identified.No further evaluation of the device is required.In section h6, the investigation findings and investigation conclusions codes were updated.

Brand Name
IMMULITE 2000 HCG
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy, gwynedd
llanberis LL554 EL
UK  LL554EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy, gwynedd
uk registration #: 3002806944
llanberis LL554 EL
UK   LL554EL
Manufacturer Contact
karen confort
333 coney st.
east walpole, MA 02032
3392069063
MDR Report Key21337301
Report Number1219913-2025-00034
Device Sequence Number14415258
Product Code DHA
UDI-Device Identifier00630414961132
UDI-Public(01)00630414961132(10)481(17)250228
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
K990222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberN/A
Device Catalogue Number10381206
Device Lot Number481
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale